Alert archive / Wyoming / High Wind Watches in 2015

High Wind Watch 13, NWS Riverton, WY

October 9, 2015Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind watch at Oct 9, 2015, 1:33 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Oct 11, 2015, 4:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 9, 2015, 1:33 PM MDT (19:33 UTC)
In effect from
Oct 11, 2015, 4:00 AM MDT
Expired
Oct 10, 2015, 8:14 PM MDT
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WWUS75 KRIW 091933
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
133 PM MDT FRI OCT 9 2015

...HIGH WINDS POSSIBLE SUNDAY AFTERNOON IN THE LANDER FOOTHILLS...

.A STRONG COLD FRONT WILL PUSH EAST ACROSS THE LANDER FOOTHILLS
SUNDAY AFTERNOON CREATING THE POSSIBILITY OF VERY STRONG WINDS.

WYZ018-101200-
/O.NEW.KRIW.HW.A.0013.151011T1800Z-151012T0100Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
133 PM MDT FRI OCT 9 2015

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING. 

* TIMING...WEST WINDS WILL INCREASE QUICKLY LATE SUNDAY MORNING
  AND MAY BE STRONG TO VERY STRONG SUNDAY AFTERNOON CONTINUING
  UNTIL AROUND SUNSET.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY ALONG
  HIGHWAY 287. RESIDENTS SHOULD ALSO SECURE ANY LOOSE ITEMS THAT
  COULD BE BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SKRBAC
5 follow-up statements
859 
WWUS75 KRIW 100512
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1112 PM MDT FRI OCT 9 2015

...HIGH WINDS POSSIBLE SUNDAY AFTERNOON IN THE LANDER
FOOTHILLS...GREEN MOUNTAINS...AS WELL AS THE RATTLESNAKE MOUNTAIN
RANGE...

.A STRONG WEST RIDGE TOP LEVEL WINDS EARLY SUNDAY FOLLOWED BY THE
PASSAGE OF A COLD FRONT BY MID DAY WILL CREATE THE POSSIBILITY OF
VERY STRONG WINDS ACROSS PORTIONS OF CENTRAL WYOMING.

WYZ019-102200-
/O.EXB.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1112 PM MDT FRI OCT 9 2015

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING. 

* TIMING...WEST WINDS WILL INCREASE QUICKLY SUNDAY MORNING AND
  MAY BE STRONG TO VERY STRONG SUNDAY AFTERNOON CONTINUING UNTIL
  AROUND SUNSET.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY ALONG
  HIGHWAYS 287 AND 789. RESIDENTS SHOULD ALSO SECURE ANY LOOSE
  ITEMS THAT COULD BE BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS ON
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ018-102200-
/O.EXT.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
1112 PM MDT FRI OCT 9 2015

...HIGH WIND WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING...

* TIMING...WEST WINDS WILL INCREASE QUICKLY EARLY SUNDAY MORNING
  AND MAY BE STRONG TO VERY STRONG BY SUN UP SUNDAY...CONTINUING
  UNTIL AROUND SUNSET.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY ALONG 
  HIGHWAY 287. RESIDENTS SHOULD ALSO SECURE ANY LOOSE ITEMS THAT 
  COULD BE BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
482 
WWUS75 KRIW 100725
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
125 AM MDT SAT OCT 10 2015

...HIGH WINDS POSSIBLE SUNDAY AFTERNOON IN THE LANDER FOOTHILLS...
GREEN MOUNTAINS...AS WELL AS THE RATTLESNAKE MOUNTAIN RANGE...

.A STRONG WESTERLY RIDGE TOP WINDS EARLY SUNDAY FOLLOWED BY THE
PASSAGE OF A COLD FRONT BY MID DAY WILL CREATE THE POSSIBILITY OF
VERY STRONG WINDS ACROSS PORTIONS OF CENTRAL WYOMING.

WYZ018-019-102200-
/O.CON.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/
LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITIES OF...LANDER...JEFFREY CITY
125 AM MDT SAT OCT 10 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM EARLY SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE QUICKLY SUNDAY
  MORNING IN THE LANDER FOOTHILLS...THEN ADJACENT AREAS TOT HE
  EAST LATER IN THE MORNING...BECOMING STRONG TO VERY STRONG
  UNTIL AROUND SUNSET.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY ALONG 
  HIGHWAYS 287 AND 789. RESIDENTS SHOULD ALSO SECURE ANY LOOSE 
  ITEMS THAT COULD BE BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS 
  ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
599 
WWUS75 KRIW 101925
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
125 PM MDT SAT OCT 10 2015

...HIGH WINDS POSSIBLE SUNDAY AFTERNOON IN THE LANDER FOOTHILLS...
GREEN MOUNTAINS...AS WELL AS THE RATTLESNAKE MOUNTAIN RANGE...

.A STRONG WESTERLY RIDGE TOP WINDS EARLY SUNDAY FOLLOWED BY THE
PASSAGE OF A COLD FRONT BY MID DAY WILL CREATE THE POSSIBILITY OF
VERY STRONG WINDS ACROSS PORTIONS OF CENTRAL WYOMING.

WYZ018-019-111000-
/O.CON.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/
LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITIES OF...LANDER...JEFFREY CITY
125 PM MDT SAT OCT 10 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY EVENING...

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE QUICKLY SUNDAY 
  MORNING IN THE LANDER FOOTHILLS...THEN ADJACENT AREAS TOT HE 
  EAST LATER IN THE MORNING...BECOMING STRONG TO VERY STRONG 
  UNTIL AROUND SUNSET. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY ALONG 
  HIGHWAYS 287 AND 789. RESIDENTS SHOULD ALSO SECURE ANY LOOSE 
  ITEMS THAT COULD BE BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS 
  ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
715 
WWUS75 KRIW 101925 CCA
NPWRIW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
125 PM MDT SAT OCT 10 2015

...HIGH WINDS POSSIBLE SUNDAY AFTERNOON IN THE LANDER FOOTHILLS...
GREEN MOUNTAINS...AS WELL AS THE RATTLESNAKE MOUNTAIN RANGE...

.A STRONG WESTERLY RIDGE TOP WINDS EARLY SUNDAY FOLLOWED BY THE
PASSAGE OF A COLD FRONT BY MID DAY WILL CREATE THE POSSIBILITY OF
VERY STRONG WINDS ACROSS PORTIONS OF CENTRAL WYOMING.

WYZ018-019-111000-
/O.COR.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/
LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITIES OF...LANDER...JEFFREY CITY
125 PM MDT SAT OCT 10 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY EVENING...

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE QUICKLY SUNDAY
  MORNING IN THE LANDER FOOTHILLS...THEN ADJACENT AREAS TO THE
  EAST LATER IN THE MORNING...BECOMING STRONG TO VERY STRONG UNTIL
  AROUND SUNSET.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY ALONG 
  HIGHWAYS 287 AND 789. RESIDENTS SHOULD ALSO SECURE ANY LOOSE 
  ITEMS THAT COULD BE BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS 
  ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
261 
WWUS75 KRIW 110214
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
814 PM MDT SAT OCT 10 2015

...HIGH WINDS SUNDAY MORNING THROUGH THE AFTERNOON IN THE LANDER
FOOTHILLS...LATE MORNING TO EARLY EVENING IN THE GREEN
AND RATTLESNAKE MOUNTAIN RANGES...

.A STRONG WESTERLY RIDGE TOP WINDS EARLY SUNDAY FOLLOWED BY THE
PASSAGE OF A COLD FRONT BY MID DAY WILL CREATE THE POSSIBILITY OF
VERY STRONG WINDS ACROSS PORTIONS OF CENTRAL WYOMING.

WYZ018-110900-
/O.UPG.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/
/O.NEW.KRIW.HW.W.0011.151011T1000Z-151012T0100Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
814 PM MDT SAT OCT 10 2015

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM MDT SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE EARLY SUNDAY
  MORNING IN THE LANDER FOOTHILLS...BECOMING STRONG TO VERY STRONG
  UNTIL AT LEAST EARLY AFTERNOON.

* WINDS...WEST TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH
  POSSIBLE.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY IN THE
  FOOTHILLS AND ALONG OR NEAR HIGHWAY 287. RESIDENTS SHOULD SECURE
  ANY LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THESE POTENTIAL
  HIGH WINDS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-110900-
/O.UPG.KRIW.HW.A.0013.151011T1000Z-151012T0100Z/
/O.NEW.KRIW.HW.W.0011.151011T1000Z-151012T0100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
814 PM MDT SAT OCT 10 2015

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM MDT SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH SUNDAY
  MORNING...BECOMING STRONG TO VERY STRONG FROM MID DAY THROUGH SUNSET.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...STRONG CROSS WINDS ARE POSSIBLE...ESPECIALLY IN THE
  FOOTHILLS...SOUTH PASS...AND ALONG OR NEAR HIGHWAYS 287...789
  AND 28. RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT COULD BE
  BLOWN ABOUT BY THESE POTENTIAL HIGH WINDS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Oct 9, 11:16 AM MDT, 2 hours 17 minutes earlier.

Area forecast discussion, Oct 9, 11:16 AM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE RIVERTON WY
1116 AM MDT FRI OCT 9 2015

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

WV IMAGERY SHOWING RIDGE WRN CONUS...FLAT TROF ERN CONUS...COL NRN
MEXICO. DOWNSTREAM...WEAK UPR DISTURBANCE EXITING ERN/SERN WY INTO
THE CNTRL PLAINS. UPSTREAM...ONE SW TROF HEADING THRU RIDGE TOP IN
CANADA...ANOTHER JUST NOW ENTERING WRN PORTION OF RIDGE OFFSHORE
WA/OR...AND YET ANOTHER MUCH STRONGER SW TROF STILL WELL OFFSHORE IN
THE EPAC. SFC HAS GENERAL HIGH P OVR WY...WITH BACK DOOR FRONT INTO
CO TO THE SOUTH...WITH WEAK TROF/FRONT TO THE N OVR NERN MT.

PATCHY FOG POSSIBLE ACROSS PORTIONS OF ERN/SERN WY THIS
MORNING...INCLUDING (MAYBE) PARTS OF ERN NATRONA COUNTY. OTHERWISE
THE MOST SIGNIFICANT WX OF THE FCST PERIOD WILL HAVE VIRTUALLY
NOTHING TO DO WITH PRECIP OR FOG...BUT EVERYTHING TO DO WITH WARM
TEMPS (NEAR RECORDS BY SATURDAY)...INCREASED WIND...AND LOW RH
VALUES OVR THE WEEKEND.

FRI NIGHT THRU SAT MORNING THE WRN CONUS RIDGE BEGINS TO FLATTEN AS
THE COL RETREATS WWD WITH THE RETREAT OF THE UPR LVL PAC HIGH AND
THE THE APPROACH OF THE STRONGER SW TROF OUT OF THE EPAC. AT THE
SFC...HIGH P OVR THE GREAT BASIN AND RELATIVELY LOW P OVR THE
HIGH/GREAT PLAINS...INCLUDING SOME LEE TROFFING E OF THE BIGHORNS...
WILL CREATE A MODEST P GRAD ACROSS THE WIND CORRIDOR. NEARLY
CLOUDLESS SKIES...LOTS OF SUNSHINE...AND AFTERNOON INSTABILITY
REACHING TO THE MID LVLS WHERE WRLY 20 TO 35 KT WINDS WILL BE
PRESENT BELOW A FAIRLY STRONG INVERSION WILL GIVE A DECENT ENOUGH
UNI-DIRECTIONAL SOUNDING PROFILE TO INCREASE WINDS TO THE POINT
WHERE 25 - 30 KTS GUSTS WILL NOT BE OUT OF THE QUESTION. THIS
COMBINED WITH RH VALUES RANGING TO THE MID TEENS WILL INCREASE FIRE
DANGER TO THE HIGH/MARGINALLY EXTREME CATEGORY BY SAT AFTERNOON.
SUNDAY...WITH THE APPROACH OF THE RELATIVELY STRONG SW TROF AND
ASSOCIATED JET...STRONGER WINDS WILL BE A CERTAINTY WITH BOTH
INCREASED SFC P GRAD TO GO ALONG WITH INCREASED UNI-DIRECTIONAL UPR
LVL FLOW. HOWEVER...THERE SHOULD BE SOME INCREASED MOISTURE FLUX
FROM THE SOUTH...INCREASING CLOUD COVER AND LOWERING TEMPS ENOUGH
THAT THERE MAY BE SOME IMPROVEMENT IN RH. BOTTOM LINE...THERE IS
ENOUGH SUPPORT FOR ONE REASON OR ANOTHER ON BOTH SAT AND SUN TO
ISSUE A FIRE WEATHER WATCH AT THIS POINT FOR FIRE WX ZONES 280 AND
289.

.LONG TERM...MONDAY THROUGH FRIDAY

QUIET WEATHER PATTERN OVERALL MONDAY THROUGH FRIDAY AT THIS POINT.
THE GFS AND ECMWF MODELS ARE IN GOOD AGREEMENT THROUGH THE WEEK. A
NORTHWEST FLOW ALOFT TO OCCUR WITH MOISTURE AND WEATHER SYSTEMS
STAYING NORTH OF THE REGION. THAT MEANS A DRY WEEK OF WEATHER WITH
PASSING MID AND HIGH LEVEL CLOUDS FROM TIME TO TIME. THE MAIN
FORECAST ISSUE THIS WEEK HAS TO DO WITH HIGH TEMPS. BOTH MODELS
INDICATE A BACKDOOR COLD FRONT MOVING INTO THE NORTH AND NORTHEAST
ZONES LATE TUE NIGHT INTO WED WITH A SECOND PUSH OF COOLER AIR WED
NIGHT INTO THURSDAY. THEN THE ECMWF MODEL BRINGS IN A THIRD COLD
FRONT THURS NIGHT INTO FRI. THE GFS IS NOT SHOWING THIS THIRD
FRONTAL SURGE AS OF RIGHT NOW...BUT IT DOES LATE FRIDAY NIGHT INTO
NEXT SATURDAY. HIGH TEMPS MONDAY WILL BE MILD FOR MID OCTOBER AND
EVEN WARMER FOR TUE. MAINTAINED THE COOLER HIGHS FOR WED EAST OF THE
CONTINENTAL DIVIDE WITH LITTLE CHANGE IN HIGHS WEST OF THE DIVIDE.
AGAIN HAVE MAINTAINED EVEN COOLER HIGH TEMPS THURSDAY EAST OF THE
DIVIDE...WITH SLIGHT COOLING WEST OF THE DIVIDE. NEXT FRIDAY HIGH
TEMPS LOOK TO BE MILDER PER THE GFS VERSUS THE COOLER ECMWF MODEL.
FOR NOW HAVE WARMED HIGHS A LITTLE BIT AND WILL AWAIT FUTURE MODEL
RUNS FOR MORE CLARITY. BOTTOM LINE...THE MILD AND DRY FALL CONTINUES.

&&

.AVIATION.../18Z ISSUANCE/

VFR CONDITIONS WITH SCT-BKN HIGH CLOUDINESS IS EXPECTED TODAY WITH
GENERALLY A LIGHT BREEZE. MAINLY SKC CONDITIONS ARE EXPECTED
TONIGHT...BUT WINDS WILL BEGIN TO PICK UP ON THE LEE SIDE OF
MOUNTAIN RANGES AND WIND CORRIDOR...WITH MOUNTAIN TURBULENCE AND
POSSIBLY SOME LLWS DEVELOPING.

&&

.FIRE WEATHER...

FIRE WEATHER WATCH FOR PORTIONS OF CENTRAL WYOMING SATURDAY THROUGH
SUNDAY.

TODAY...FIRE DANGER LOW TO OCCASIONALLY MODERATE WITH MIN RH
VALUES DROPPING TO THE LOWER AND MID 20S (PERCENT) ACROSS THE
SOUTHERN AND NORTHERN FORECAST AREA AND SOME MID TO LATE AFTERNOON
WIND GUSTS OF 15 TO 20 MPH.

SATURDAY WILL BEGIN TO SEE INCREASING FIRE DANGER...WITH CLEAR SUNNY
SKIES...NEAR RECORD WARMTH...MINIMUM RH VALUES DROPPING INTO THE MID
AND UPPER TEENS AND WINDS INCREASING OUT OF THE WEST...WITH SOME
AFTERNOON GUSTS OF 20 TO 30 MPH. THE MOST LIKELY AREAS TO SEE
MARGINALLY EXTREME FIRE WEATHER DANGER WILL BE OVER PORTIONS OF
CENTRAL WYOMING...PARTICULARLY FROM SOUTHEASTERN FREMONT COUNTY
THROUGH NATRONA COUNTY TO THE EAST. SUNDAY THE APPROACH OF AN UPPER
LEVEL DISTURBANCE AND DEVELOPING (DRY) SURFACE FRONT WILL CAUSE
WINDS TO INCREASE EVEN FURTHER ACROSS THE SAME AREA...WITH MINIMUM
RH VALUES DROPPING TO SIMILAR LEVELS AS ON SATURDAY. MONDAY WILL BE
POST FRONTAL AND COOLER...SEEING IMPROVEMENT IN BOTH MINIMUM RH
VALUES (HIGHER) AND WINDS (LOWER).

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
EVENING FOR WYZ280-289.

&&

SHORT TERM...BRAUN
LONG TERM...AR
AVIATION...WM/LIPSON
FIRE WEATHER...BRAUN
Hazardous weather outlook, Oct 9, 4:08 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
408 AM MDT FRI OCT 9 2015

WYZ001>020-022>030-101200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
408 AM MDT FRI OCT 9 2015

...FIRE WEATHER WATCH FOR PORTIONS OF CENTRAL WYOMING BOTH SATURDAY
AND SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY AND SUNDAY...POSSIBLE EXTREME FIRE DANGER ACROSS PORTIONS
OF CENTRAL WYOMING. STRONG WINDS LIKELY ACROSS THE AREA ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 1:32 AM MDTFire Weather WatchRIWFremont, Natrona, Sweetwater22 hr

Nearby

High Wind Watches in Wyoming, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.